So I've been diagnosed with Addison's disease. I had to stop taking prednisone about two years ago because of osteoporosis. I took it once in a rare while after that but never for very long. I have had a horrible year which started with me almost dying on January 21st and my husband finding me that way. Since then I I've had pneumonia, I've been diagnosed with sleep apnea and now Addison's disease. There is no group that I could find on healthunlocked for Addison's. But I will say this, this year 2021 has been a terrible year for me. BTW I do have to be on steroids for life for Addison's disease unfortunately only 5 mg which isn't enough to relieve my pain.
Adrenal insufficiency: So I've been diagnosed with... - PMRGCAuk
Amkoffee I am so sorry to read that you have been diagnosed with Addison’s disease.
Did you suffer from PMR or what was your reason for taking prednisone in the beginning.
I wish you a speedy recovery, and again I am really so sad for you.
Hi I used to look after a young girl who was only 24 with addison's disease, not sure if all symptoms are the same for different age groups but I know with her as carers we had to watch her carefully especially with her fluid intake. Hope u feel better very soon
There is an Addison’s disease self help group addisonsdisease.org.uk. They have a forum on their website.
~I am very sorry to read your plight Amkoffee & hasten to send virtual hugs. I have sleep apnea so if there is anything you wish to know please do not hesitate to message me.I must say my sleep did vastly improve so did my general wellbeing once on CPAP.
My PMR was with me when diagnosed with s/a & still is 6.5 years on ~
I am hopeful that I can benefit from the CPAP once I get my addison's under control. It causes severe fatigue so I'm not noticing any difference yet.
Hi Megams. So grateful to find your post. I am off to respiratory consultant next Thursday to see if I need a CPAP. Did you have to wait long to be provided with one? How do you get on with the CPAP? Did it take long to get used to?Thank you.
Hi Goldfinchs - always suspected I briefly stopped breathing asleep going back 30+ years - thought it related to heart defect I had so didn't pursue further. Think some of my previous threads will mention this.Part of heart defect now repaired but was still happening so mentioned (abt 5 years ago) to my Dr - she never commented.
I self referred to private Sleep Specialist in Auckland NZ where I live - tests revealed I apneaed 19 times an hour - this considered mild........
Too bad abt my heart taking a hit all those years
I bought my own machine through Sleep Specialist & they remain my constant go to (by phone) if I have issues.
It psyched myself up adjusting to wearing mask - determined it would work & slept like a baby most of time, awoke refreshed for once.
I do have sleep issues presently but related mainly to betablockers meds - work in progress sorting this.
Good luck & feel free to message me should the need arise ~
So sorry for all your issues. I just tried to go from 5 mg. to 4 mg. every other day and only lasted 2 weeks. I could hardly function from fatigue. My rheumatologist said go back to 5 daily, but she doesn't think that's the reason for the fatigue. If I have learned anything this past 2 1/2 year journey is there are no absolutes, just keep on working through each new issue and try to get up with a smile every day!
Do try going down 0.5 mg each time using the Dead Slow, Nearly Stop method (DSNS) which I believe is one of the pinned posts on the right of your screen. That way your body very gradually gets used to a new dose. It seems slow but as is said on here” it’s not slow if it works!”💐
WHY doesn't she think it is the reason for the fatigue? It should be the first suspicion ...
But as Jackoh says, this is where you have to go about it slower than ever - and it isn't slow if it works and you can still function rather than ending up yoyoing the dose.
Hi AmkofeeThank you for your post. So sorry you have been diagnosed with Addisons. What a hard time you are having. Sending much support.
I am currently in a place where I have suspected adrenal insufficiency caused by the use of the steroids. Am unnaturally exhausted every afternoon and have to go to bed for two hours. Been like this for a year. Consultant trying MTX to help me get off Pred. Then I can have full test to confirm adrenal insufficiency and so I guess go back onto steroids!! In the passed week I have done the two night test to see if I have sleep apnea. I have an appointment to see respiratory consultant next Thursday. If I am diagnosed with sleep apnea and have to wait for CPAP the non driving is going to be a big problem so am praying this all progresses smoothly.
It was encouraging to hear your general well being improved with the use of the CPAP.
Do keep us posted. All the very best.
Sorry Amkofee - just realised the post about health improving with CPAP was from Megams in reply to you. I do hope you find a path forward to bring strength and freedom to you soon. I am heartily sick of the 2 year journey I have been on since being diagnosed with PMR.....I have lost so many of the things which bring pleasure to life but I am hoping and believing it will improve and joy will flow!!
My addison's seemed to come on me all at once. And for me it wasn't just exhaustion but anytime I exerted myself like walking from one room to another I would have to stop and catch my breath. It was awful and my husband kept thinking that I just was taking a long time to get over the pneumonia. I still get winded very easily but my doctor seems to think that will get better in time. But at least my exhaustion isn't as bad.
What a terrible time this has been for you. I wonder if the pheumonia infection was enough to push you over the edge if your cortisol production was so inadequate. I do hope as you continue to recover from that, that your other health issues also begin to improve. Hugs. 🤗
So sorry Amkoffee that you seem to have had a rotten time recently. Let’s hope that you will soon turn a corner and start to feel a little better. It’s really hard when one thing seems to happen straight after another. Sending you a virtual hug.💐